MAUDE Adverse Event Report: TEOXANE SA RHA 4; HYALURONIC ACID DERMAL FILLER

TEOXANE SA RHA 4; HYALURONIC ACID DERMAL FILLER
Lot Number TPUL-23392CL0
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Skin Inflammation/ Irritation (4545)
Date of Event 09/30/2024
Type of Reportable Event Serious Injury
Event or Problem Description
This case occured outside of the us in france.On 17-oct-2024, the french subsidiary notified us of an adverse event.According to the information received, a patient was injected on (b)(6) 2024, with rha 4 in nasolabial folds and in cheekbones (1,2 ml perside) with a needle.The same day the patient was injected in cheekbones with unknown amount of rha 4.No complaint was opened for this injection considering the reaction site.Approximately 3 months after the injection, on (b)(6) 2024, the patient experienced swelling, lumps inside the cheeks, induration and cardboard skin.One week later, on (b)(6) 2024, a secong phase of swelling started, with higher intensity.The patient was prescribed cortisone for 6 days, antibiotherapy and a ct scan exam.One week later, on (b)(6) 2024, the patient had drainage with ct scan assistance, liposuction, and rinsing.The patient was still swollen.9 days later, on (b)(6) 2024, the patient experienced swelling.According to the information received, the injector removed all nodules and asked for analysis.The analysis came back as normal.According to several medical doctors, no infection was diagnosed, only an inflammatory reaction.An auto-immune disease (not precified) has been suspected but not confirmed at this time.Since an inflammation has been diagnosed leading to an invasive medical intervention, this case is considered serious and reportable.According to the information received on 31-oct-2024, the patient's swelling decreased and is socially bearable.
 
Additional Manufacturer Narrative
Since an delayed inflammatory reaction and nodules have been diagnosed leading to an invasive medical intervention, this case is considered as serious and reportable.Delayed inflammatory reactions that may manifest as swelling, nodules, skin induration weeks to months after injection are well-known and documented reactions in the context of hyaluronic acid dermal filler injections.They may be related to a delayed immune response or to a bacterial infection.They can be triggered by patient predisposition, trauma, vaccines, or infections.With medical treatment, symptoms can be quickly fully resolved, without sequelae.In addition, the risk of such reactions is mentioned in the instructions for use of rha4 products.

Brand Name
RHA 4
Common Device Name
HYALURONIC ACID DERMAL FILLER
Manufacturer (Section D)
TEOXANE SA
rue de lyon 105
geneva, 1203
SZ  1203
Manufacturer Contact
céline vial
MDR Report Key20694031
Report Number3005975625-2024-00623
Device Sequence Number15313671
Product Code LMH
UDI-Device Identifier07640173232704
UDI-Public01076401732327041023392CL01730250930
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
P170002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2025
Device Lot NumberTPUL-23392CL0
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/16/2024
Initial Report FDA Received Date11/15/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/30/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale